U.S. doctors online nowAsk doctors free
NV
A 57-year-old member asked:

When headache is a side effect of medicine, e.g., provigil, is it typically just a symptom to be treated, or a warning sign that the med is dangerous?

2 doctor answers8 doctors weighed in
Dr. Jimmy Lin
Internal Medicine 27 years experience
Symptom, if none bef: Mostlikely it is the side effect of the medication. If you stop the medication, the headache is gone; then most likely it is the side effect. However, if it persist after is stopped. Need to look for other causes.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Mark Reynolds
Psychiatry 34 years experience
Usually a SE: Headache is the most frequent side effect reported with Provigil and usually resolves in a couple of days to a week. If the headache is persistent and severe you should let your doc know.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.